MAUDE Adverse Event Report: SEASPINE INC. SEASPINE MARINER PEDICLE SCREW SYSTEM; SOLID SCREW 7.50 X 40MM

SEASPINE INC. SEASPINE MARINER PEDICLE SCREW SYSTEM; SOLID SCREW 7.50 X 40MM
Model Number 41-7540-1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No implants were made available for analysis as the screw was discarded by the facility and the set screws remain in-situ.Additionally, no x-rays were made available for review.Review of labeling: possible adverse events pain, discomfort, or abnormal sensations due to the presence of the device.Bending, disassembly or fracture of implant and components.Improper surgical placement of the implant causing stress shielding of the graft or fusion mass.Reference: 3012120772-2020-00069.
 
Event or Problem Description
The patient underwent spinal surgery on (b)(6) 2020 consisting of seaspine's mariner pedicle screw system.A revision surgery was performed on (b)(6) 2020 to correct the trajectory of an s1 screw (mfg ref (b)(4): 41-7540-1) that was reported to have been too lateral.During the revision surgery, it was discovered that the set screws at s1/s2 were loose (mfg ref (b)(4): 41-1010).The surgeon completed the revision surgery by replacing and redirecting the s1 screw as planned, reinserting the set screw, and tightening the remaining set screws.

Brand Name
SEASPINE MARINER PEDICLE SCREW SYSTEM
Common Device Name
SOLID SCREW 7.50 X 40MM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad, ca
MDR Report Key10491218
Report Number3012120772-2020-00070
Device Sequence Number3120381
Product Code NKB
UDI-Device Identifier10889981068950
UDI-Public10889981068950
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173882
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number41-7540-1
Device Catalogue Number41-7540-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR